Ján Maňuch - Defect Effect of Bi-infinite Words in the Two-element Case

dmtcs:279 - Discrete Mathematics & Theoretical Computer Science, January 1, 2001, Vol. 4 no. 2 - https://doi.org/10.46298/dmtcs.279
Defect Effect of Bi-infinite Words in the Two-element CaseArticle

Authors: Ján Maňuch 1

  • 1 Department of Mathematics

Let X be a two-element set of words over a finite alphabet. If a bi-infinite word possesses two X-factorizations which are not shiftequivalent, then the primitive roots of the words in X are conjugates. Note, that this is a strict sharpening of a defect theorem for bi-infinite words stated in \emphKMP. Moreover, we prove that there is at most one bi-infinite word possessing two different X-factorizations and give a necessary and sufficient conditions on X for the existence of such a word. Finally, we prove that the family of sets X for which such a word exists is parameterizable.


Volume: Vol. 4 no. 2
Published on: January 1, 2001
Imported on: March 26, 2015
Keywords: defect effect,bi-infinite words,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

1 Document citing this article

Consultation statistics

This page has been seen 250 times.
This article's PDF has been downloaded 194 times.